Alert archive / Arizona / Red Flag Warnings in 2025

Red Flag Warning 9, NWS Tucson, AZ

April 15, 20256 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Apr 15, 2025, 1:35 PM MST for 6 counties in Arizona. It took effect at Apr 16, 2025, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2025, 1:35 PM MST (20:35 UTC)
In effect from
Apr 16, 2025, 12:00 PM MST
Expired
Apr 16, 2025, 6:00 PM MST
In force
6 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 8.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2025-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2025-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3594 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WWUS85 KTWC 152035
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
135 PM MST Tue Apr 15 2025

AZZ151-152-154-161200-
/O.UPG.KTWC.FW.A.0007.250417T1700Z-250418T0300Z/
/O.NEW.KTWC.FW.W.0010.250417T1700Z-250418T0300Z/
/O.NEW.KTWC.FW.W.0009.250416T1900Z-250417T0100Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
135 PM MST Tue Apr 15 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST WEDNESDAY FOR
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY FOR
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE 
DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154...

The National Weather Service in Tucson has issued a Red Flag
Warning for strong and gusty winds, low relative humidity, and
high fire danger, which is in effect from noon to 6 PM MST
Wednesday. A Red Flag Warning has also been issued from 10 AM to
8 PM MST Thursday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zones 151, 152 and 154.

* TIMING...For the first Red Flag Warning, from noon to 6 PM MST
  Wednesday. For the second Red Flag Warning, from 10 AM to 8 PM 
  MST Thursday.

* WINDS...Southwest 25 to 35 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ153-161200-
/O.UPG.KTWC.FW.A.0007.250417T1700Z-250418T0300Z/
/O.NEW.KTWC.FW.W.0010.250417T1700Z-250418T0300Z/
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
135 PM MST Tue Apr 15 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY FOR
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONE 153...

The National Weather Service in Tucson has issued a Red Flag
Warning for strong and gusty winds, low relative humidity, and
high fire danger, which is in effect from 10 AM to 8 PM MST
Thursday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 153.

* TIMING...From 10 AM to 8 PM MST Thursday.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
955 
WWUS85 KTWC 160835
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
135 AM MST Wed Apr 16 2025

AZZ151-152-154-162200-
/O.CON.KTWC.FW.W.0009.250416T1900Z-250417T0100Z/
/O.CON.KTWC.FW.W.0010.250417T1700Z-250418T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
135 AM MST Wed Apr 16 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST
THIS EVENING AND FROM 10 AM TO 8 PM MST THURSDAY FOR STRONG AND
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE
WEATHER ZONES 151, 152, AND 154...

* AFFECTED AREA...Fire Weather Zones 151, 152 and 154.

* TIMING...For the first Red Flag Warning, from noon today to 6 
  PM MST this evening. For the second Red Flag Warning, from 10 
  AM to 8 PM MST Thursday.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ153-162200-
/O.CON.KTWC.FW.W.0010.250417T1700Z-250418T0300Z/
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
135 AM MST Wed Apr 16 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
THURSDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND
HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153...

* AFFECTED AREA...Fire Weather Zone 153.

* TIMING...From 10 AM to 8 PM MST Thursday.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
667 
WWUS85 KTWC 162110
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
210 PM MST Wed Apr 16 2025

AZZ151-152-154-171200-
/O.CON.KTWC.FW.W.0009.000000T0000Z-250417T0100Z/
/O.CON.KTWC.FW.W.0010.250417T1700Z-250418T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
210 PM MST Wed Apr 16 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
THURSDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND
VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154...

* AFFECTED AREA...Fire Weather Zones 151, 152 and 154.

* TIMING...For the first Red Flag Warning, until 6 PM MST this 
  evening. For the second Red Flag Warning, from 10 AM to 8 PM 
  MST Thursday.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ153-171200-
/O.CON.KTWC.FW.W.0010.250417T1700Z-250418T0300Z/
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
210 PM MST Wed Apr 16 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
THURSDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND
VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153...

* AFFECTED AREA...Fire Weather Zone 153.

* TIMING...From 10 AM to 8 PM MST Thursday.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
896 
WWUS85 KTWC 170052
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
552 PM MST Wed Apr 16 2025

AZZ151-152-154-171100-
/O.EXP.KTWC.FW.W.0009.000000T0000Z-250417T0100Z/
/O.CON.KTWC.FW.W.0010.250417T1700Z-250418T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
552 PM MST Wed Apr 16 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
THURSDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND
HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154...
...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154...

* AFFECTED AREA...Fire Weather Zones 151, 152 and 154.

* TIMING...From 10 AM to 8 PM MST Thursday.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ153-171100-
/O.CON.KTWC.FW.W.0010.250417T1700Z-250418T0300Z/
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
552 PM MST Wed Apr 16 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
THURSDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND
VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153...

* AFFECTED AREA...Fire Weather Zone 153.

* TIMING...From 10 AM to 8 PM MST Thursday.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 15, 3:06 AM MST, 10 hours 29 minutes earlier.

Area forecast discussion, Apr 15, 3:06 AM MST, 10 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
306 AM MST Tue Apr 15 2025

.SYNOPSIS...

Unseasonably warm temperatures continue through tomorrow before a
cooling trend ends the week. Breezy to windy conditions are
expected each afternoon through most of the week. The strongest
winds are likely Thursday which will result in critical fire
weather conditions, along with the potential for patchy blowing
dust. Another, more established weather system moving into the
Desert Southwest late in the week into the weekend will provide
cooler afternoon temperatures and even a chance of light
precipitation.

&&

.DISCUSSION...

In the upper levels this morning, an eastern Pacific trough sits
off the California coast, while a southwest-northeast oriented
mid- level jet streak is extending from the base of the trough
through southeastern Arizona. Over the coming several days, this
trough will slowly shift east, putting southeastern Arizona under
increasingly active flow within a tightening pressure gradient.
Breezy to windy conditions will follow this trend, especially
Thursday as the mid-level jet intensifies over the region. With
dry air in place, multiple days of near critical to critical fire
weather conditions are expected. High temperatures will remain
well above average through tomorrow, then trend down starting
Thursday to below average Friday and Saturday.

Today and Wednesday will generally see similarly breezy southwest
winds of 10-20 mph, with gusts to 30 mph. The exception being
southern Cochise county on Wednesday where winds of 20-25 mph and
gusts to 35 mph are forecast. This wind increase will also likely
produce near critical fire weather conditions, if not periods of
critical conditions. Confidence wasn't high enough in duration for
a headline at this time, however this will need to be monitored.

Thursday will see the mid-level jet strengthen over southeastern
Arizona, both tightening a surface pressure gradient and
intensifying mid to lower level winds. Southwest winds will likely
increase into the 20-30 mph range, especially in areas near and
east of Tucson-Nogales. 40-45 mph wind gusts will be likely, with
wind gusts to 50 mph possible in areas of Graham and Cochise
counties. These winds will be capable of producing blowing dust in
normal dust-prone locations...and given the dry air in place,
critical fire weather conditions are also likely. A Fire Weather
Watch remains in effect and a headline for wind will likely be
needed as lead time decreases.

Friday into the weekend, the Pacific low is expected to open and
phase with a northern stream trough dropping in from the Great
Basin. Temperatures Friday drop to below normal with increased
winds and near critical fire weather conditions possible again.
The trough axis is expected to swing through on Saturday with a
chance of showers along the associated cold front. Greatest
coverage and probabilities for measurable rain generally lie
north of Tucson. Good model agreement exists in the cool air push,
with NBM probabilities showing likely chances for below normal
highs in the 70s across most desert locations. Depending on
coverage and duration of cloud cover, highs remaining in the 60s
are a distinct possibility. Low temperatures dropping well into
the 30s are likely Sunday morning in the Sulphur Springs Valley
(the chance of a near to sub- freezing morning low in the Willcox
area can't be ruled out). Temperatures quickly rebound by early
next week after the system exits.

&&

.AVIATION...Valid through 16/12Z.

Generally SKC through the TAF period with FEW-SCT shallow cumulus
at 10k feet this afternoon north and east of KTUS. Surface winds
becoming southwesterly 12-18 kts with gusts to 28 kts (especially
at KOLS-KDUG) after 15/16Z, then diminishing after 16/01Z.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...

Breezy to windy with near critical to critical fire weather
conditions through the work week. High temperatures will be well
above normal today and Wednesday then trend down Thursday through
Saturday. Near critical fire weather conditions expected today and
Wednesday with southwest winds of 15 to 20 mph across much of
southeastern Arizona. Periods of critical fire weather conditions
possible Wednesday afternoon in southern Cochise county where
stronger winds of 20-25 mph and gusts to 35 mph are forecast.
Minimum relative humidities range from 10-15 percent across desert
locations to 20-25 percent in the mountains today. Minimum RH
falls to 5 to 10 percent Wednesday. Stronger winds across the area
are expected Thursday with 20-30 mph winds and gusts up to 50 mph,
especially in eastern zones. With dry air still in place, critical
fire weather conditions are forecast and a Fire Weather Watch
remains in place. Though moisture begins to move in from the west
Friday, at least near critical fire weather conditions are
possible again in Cochise county. Cooler temperatures and a chance
for light precipitation arrives with a crossing system on
Saturday.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Thursday morning through Thursday
evening for AZZ151>154.

&&

Public...Edwards
Aviation...Edwards
Fire Weather....Edwards

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 1:35 PM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz54 hr

Nearby

Red Flag Warnings in Arizona, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.